# SDR EBTR20150309008

- Difficulty date: March 5, 2015
- Submitted: March 9, 2015
- Operation: Air carrier
- Aircraft: N401GS
- Make and model: Cessna 401A
- Aircraft serial: 0063
- Aircraft time: 13,121 hours
- Engine: Cont TSIO520E
- Engine time: 1,226 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Unknown
- Condition: Unknown
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKE-OFF AT APPROXIMATELY 200 FT AGL,  PILOT NOTICED PARTIAL LEFT ENGINE POWER LOSS WITH ENGINE FUEL FLOW SURGING FROM MINIMUM TO MAXIMUM.  DECLARED AN EMERGENCY RETURNED AND LANDED . NOTICED WHEN PULLING POWER BACK TO LAND PROBLEM LEFT.   VISUAL INSPECTION FOR OBVIOUS DEFECTS SHOWED NONE, SUMPED AIRCRAFT NO WATER NOTED, PERFORMED GROUND RUN AND NOTICED ABOVE 1700 RPM ALL THE WAY TO MAXIMUM RPM, FUEL FLOW SURGING.  ENGINE DIDN'T SOUND OR FEEL RIGHT. NEXT DAY MAINT ATTEMPT START THE ENGINE FOR TROUBLESHOOTING AND NOTED FUEL FLOW ON PRIMING VERY LOW.  ENGINE WOULD NOT START.  SUMPED AGAIN NO WATER NOTED, PULLED FUEL SERVO SCREEN INSPECTED AND INSTALLED, EXERSIZED FUEL SELECTOR VALVE PRIMED AGAIN SYSTEM APPEARED NORMAL, STARTED AND GROUND RAN ENGINE, ALL CHECKS NORMAL WITH NO DEFECTS NOTED.  AIRCRAFT WAS RETURNED TO SERVICE. UPON RETURN, INSPECTED FUEL CAP O-RINGS, SELECTOR VALVE DETENTS, SUMPED AIRCRAFT AGAIN WITH NO WATER FOUND. ALL CHECKED NORMAL.
